MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6020-0230
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "dr.Contacted me last night stating that this tmzf/lfit femoral head had trunnionosis and the neck of the femoral stem had fractured.He is revising the stem today ((b)(6) 2024)." right hip.Surgeon is inquiring if any implants were recalled.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture & wear involving an accolade stem was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection & material analysis indicated: review of the accolade tmzf hip stem, catalogue # 6020-0-230, lot code 14137901 confirmed a fracture through the neck of the stem.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.Damage was observed on the accolade tmzf stem trunnion.This damage was consistent with wear mechanisms due to the head taper and accolade stem trunnion losing their taper lock.No cause of the loss of taper lock was identified.-clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion/assessment: no medical information, patient medical history or surgical procedural data were provided for review.Based on the undated/unlabeled images, a fracture occurred at the trunnion/neck of an accolade style stem.An unlabeled photo of an explant showed severe tunnionosis and a metallic implant fracture.A revision was noted to be planned.An unlabeled/undated single x-ray showed a revision restoration modular stem.There was a query as to whether the implants had been recalled.Not patient outcome data were provided for review.Event confirmation: trunnionosis and fracture of an accolade stem can be confirmed.A revision surgery cannot be confirmed, but an unlabeled x-ray did show a revision stem.A recalled device cannot be confirmed.Root cause: the root cause of the unconfirmed revision would be trunnionosis and prosthetic implant fracture.The root cause of the trunnionosis and metallic fracture cannot be ascertained.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem & trunnionosis.A review of the provided medical records by a clinical consultant indicated: conclusion/assessment: no medical information, patient medical history or surgical procedural data were provided for review.Based on the undated/unlabeled images, a fracture occurred at the trunnion/neck of an accolade style stem.An unlabeled photo of an explant showed severe tunnionosis and a metallic implant fracture.A revision was noted to be planned.An unlabeled/undated single x-ray showed a revision restoration modular stem.There was a query as to whether the implants had been recalled.Not patient outcome data were provided for review.Event confirmation: trunnionosis and fracture of an accolade stem can be confirmed.A revision surgery cannot be confirmed, but an unlabeled x-ray did show a revision stem.A recalled device cannot be confirmed.Root cause: the root cause of the unconfirmed revision would be trunnionosis and prosthetic implant fracture.The root cause of the trunnionosis and metallic fracture cannot be ascertained.Visual inspection & material analysis indicated: review of the accolade tmzf hip stem, catalogue # 6020-0-230, lot code 14137901 confirmed a fracture through the neck of the stem.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.Damage was observed on the accolade tmzf stem trunnion.This damage was consistent with wear mechanisms due to the head taper and accolade stem trunnion losing their taper lock.No cause of the loss of taper lock was identified.Additionally, the surgeon inquired if this device is in scope of a recall; based catalog and lot number, it was confirmed that this device is not in scope of a recall.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "dr.Contacted me last night stating that this tmzf/lfit femoral head had trunnionosis and the neck of the femoral stem had fractured.He is revising the stem today ((b)(6)2024)." right hip.Surgeon is inquiring if any implants were recalled.

Brand Name
ACCOLADE TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, FL NA
EI   NA
9546280700
MDR Report Key20598119
Report Number0002249697-2024-01498
Device Sequence Number15085126
Product Code JDI
UDI-Device Identifier04546540510549
UDI-Public04546540510549
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K233498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2010
Device Catalogue Number6020-0230
Device Lot Number14137901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexMale
Patient Weight109 KG
Patient RaceWhite